Alert archive / North Carolina / High Wind Warnings in 2019
High Wind Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind warning at Apr 18, 2019, 3:13 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Apr 19, 2019, 8:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2019, 3:13 PM EDT (19:13 UTC)
- In effect from
- Apr 19, 2019, 8:00 PM EDT
- Expired
- Apr 20, 2019, 12:09 AM EDT
- In force
- 4 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811 WWUS72 KMHX 181913 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 313 PM EDT Thu Apr 18 2019 NCZ204-205-190845- /O.UPG.KMHX.HW.A.0001.190420T0000Z-190420T1100Z/ /O.NEW.KMHX.HW.W.0003.190420T0000Z-190420T1100Z/ Ocracoke Island-Hatteras Island- Including the cities of Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 313 PM EDT Thu Apr 18 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 PM FRIDAY TO 7 AM EDT SATURDAY... The National Weather Service in Newport/Morehead City has issued a High Wind Warning, which is in effect from 8 PM Friday to 7 AM EDT Saturday. The High Wind Watch is no longer in effect. * WINDS...South 30 to 40 mph with gusts up to 60 mph. * TIMING...Friday evening into early Saturday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ196-190845- /O.UPG.KMHX.HW.A.0001.190420T0000Z-190420T1100Z/ /O.NEW.KMHX.HW.W.0003.190420T0000Z-190420T0900Z/ East Carteret- Including the cities of Beaufort, Harkers Island, Sea Level, and Cedar Island 313 PM EDT Thu Apr 18 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 PM FRIDAY TO 5 AM EDT SATURDAY... The National Weather Service in Newport/Morehead City has issued a High Wind Warning, which is in effect from 8 PM Friday to 5 AM EDT Saturday. The High Wind Watch is no longer in effect. * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Friday evening into early Saturday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ195-199-190845- /O.NEW.KMHX.WI.Y.0007.190419T2200Z-190420T0600Z/ West Carteret-Coastal Onslow- Including the cities of Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Swansboro, Sneads Ferry, and North Topsail Beach 313 PM EDT Thu Apr 18 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 2 AM EDT SATURDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 6 PM Friday to 2 AM EDT Saturday. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * TIMING...Late Friday through late Friday night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ047-081-203-190845- /O.NEW.KMHX.WI.Y.0007.190419T2200Z-190420T0800Z/ Mainland Dare-Mainland Hyde-Northern Outer Banks- Including the cities of Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 313 PM EDT Thu Apr 18 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 4 AM EDT SATURDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 6 PM Friday to 4 AM EDT Saturday. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Late Friday through late Friday night. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
100 WWUS72 KMHX 190903 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 503 AM EDT Fri Apr 19 2019 NCZ204-205-192115- /O.CON.KMHX.HW.W.0003.190420T0000Z-190420T1100Z/ Ocracoke Island-Hatteras Island- Including the cities of Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 503 AM EDT Fri Apr 19 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT SATURDAY... * WINDS...South 30 to 40 mph with gusts up to 60 mph. * TIMING...This evening into early Saturday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ196-192115- /O.CON.KMHX.HW.W.0003.190420T0000Z-190420T0900Z/ East Carteret- Including the cities of Beaufort, Harkers Island, Sea Level, and Cedar Island 503 AM EDT Fri Apr 19 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SATURDAY... * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...This evening into early Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ195-199-192115- /O.CON.KMHX.WI.Y.0007.190419T2200Z-190420T0600Z/ West Carteret-Coastal Onslow- Including the cities of Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Swansboro, Sneads Ferry, and North Topsail Beach 503 AM EDT Fri Apr 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM EDT SATURDAY... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...This evening through late tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ047-081-203-192115- /O.CON.KMHX.WI.Y.0007.190419T2200Z-190420T0800Z/ Mainland Dare-Mainland Hyde-Northern Outer Banks- Including the cities of Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 503 AM EDT Fri Apr 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT SATURDAY... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...This evening through late tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
678 WWUS72 KMHX 191900 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 300 PM EDT Fri Apr 19 2019 NCZ204-205-200700- /O.CON.KMHX.HW.W.0003.190420T0000Z-190420T1100Z/ Ocracoke Island-Hatteras Island- Including the cities of Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 300 PM EDT Fri Apr 19 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT SATURDAY... * WINDS...South 30 to 40 mph with gusts up to 60 mph. * TIMING...This evening into early Saturday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ196-200700- /O.CON.KMHX.HW.W.0003.190420T0000Z-190420T0900Z/ East Carteret- Including the cities of Beaufort, Harkers Island, Sea Level, and Cedar Island 300 PM EDT Fri Apr 19 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SATURDAY... * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...This evening into early Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ195-199-200600- /O.CON.KMHX.WI.Y.0007.190419T2200Z-190420T0600Z/ West Carteret-Coastal Onslow- Including the cities of Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Swansboro, Sneads Ferry, and North Topsail Beach 300 PM EDT Fri Apr 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM EDT SATURDAY... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...This evening through late tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ047-081-203-200700- /O.CON.KMHX.WI.Y.0007.190419T2200Z-190420T0800Z/ Mainland Dare-Mainland Hyde-Northern Outer Banks- Including the cities of Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 300 PM EDT Fri Apr 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT SATURDAY... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...This evening through late tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
889 WWUS72 KMHX 200409 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1209 AM EDT Sat Apr 20 2019 NCZ204-205-200800- /O.CAN.KMHX.HW.W.0003.000000T0000Z-190420T1100Z/ /O.EXA.KMHX.WI.Y.0007.000000T0000Z-190420T0800Z/ Ocracoke Island-Hatteras Island- Including the cities of Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 1209 AM EDT Sat Apr 20 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect until 4 AM EDT early this morning. The High Wind Warning has been cancelled. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...Through early this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ196-200800- /O.CAN.KMHX.HW.W.0003.000000T0000Z-190420T0900Z/ /O.EXA.KMHX.WI.Y.0007.000000T0000Z-190420T0800Z/ East Carteret- Including the cities of Beaufort, Harkers Island, Sea Level, and Cedar Island 1209 AM EDT Sat Apr 20 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect until 4 AM EDT early this morning. The High Wind Warning has been cancelled. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Through early this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ195-199-200515- /O.CAN.KMHX.WI.Y.0007.000000T0000Z-190420T0600Z/ West Carteret-Coastal Onslow- Including the cities of Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Swansboro, Sneads Ferry, and North Topsail Beach 1209 AM EDT Sat Apr 20 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. $$ NCZ047-081-203-200800- /O.CON.KMHX.WI.Y.0007.000000T0000Z-190420T0800Z/ Mainland Dare-Mainland Hyde-Northern Outer Banks- Including the cities of Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 1209 AM EDT Sat Apr 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... * WINDS...South 20 to 30 mph with gusts up to 45 mph. * TIMING...Through early this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Apr 18, 3:11 PM EDT, 2 minutes earlier.
Area forecast discussion, Apr 18, 3:11 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
311 PM EDT Thu Apr 18 2019
High pressure over the western Atlantic will continue to
influence the weather through tonight. A strong frontal system
will approach from the west Friday and move through the area
Friday night and early Saturday. High pressure will build into
the region early next week and continue through mid week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 245 PM Thursday...Southerly flow will continue to
increase tonight as the gradient tightens between Atlantic high
pressure and an approaching cold front from the west. As warm
advection increases late tonight, deeper moisture will begin to
stream in from the south and this should lead to the development
of scattered showers late. The combination of mostly cloudy
skies and southerly flow will result in mild overnight lows in
the mid to upper 60s.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 245 PM Thursday...An exceptionally high amplitude upper
trough digging across the eastern US will develop a
cutoff/stacked low over the Tennessee Valley Friday. This low,
in combination with the persistent high offshore, will help
develop deep layer southerly flow/moisture advection locally.
Looks like numerous showers develop and advect into E NC from
the south early Friday as layer streamlines surge to +13 g/kg,
along with decent lift around base of advancing aforementioned
upper low. Only iso embedded thunder expected as CAPE vals will
be limited in the morning. May be better coverage of TSRA, esp
inland, Friday afternoon, as instability rises due to T/TD vals
increasing through the day. Raised temps slight Fri as almost
all guidance shows low to poss mid 80s inland with a few peaks
of mid day sun poss. Flow off the wtr will keep beaches a bit
cooler.
Severe risk increases Friday evening as the stacked low moves
over the southern Appalachians, with very strong winds on its
east side throughout the column. Guidance continues to show a
LLJ with winds of 50-60 kt at 925 mb ahead of a cold front that
will slowly cross the area Friday night. Gusty to strong winds
will arrive with the jet, especially for coastal areas, and have
upgraded the high wind watch to a High Wind Warning (>55 mph)
for Eastern Carteret through Hatteras Island, with a Wind
Advisory for adjacent zones from coastal Onlsow to the northern
OBX.
Additionally, the primary band of prefrontal moisture
convergence will cross the area Friday night and despite
continued limited instability (about 1000 J/kg per ensemble
guidance), showers and thunderstorms will bring the potential
for damaging wind gusts as they readily mix the very strong LLJ
winds to the surface. An isolated tornado threat will be present
as sfc winds are backed slightly to SSE providing helicity vals
to ~350 M2/S2. Heavy rain rates are expected, and will lead to
localized minor flooding as a slowly eastward propagating line
of heavy convective showers/embedded thunder is likely.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 300 PM Thu...Dry weather is forecast to prevail the
beginning through the middle of next week.
Saturday and Sunday...The cold front will be near the coast by
sunrise Saturday, and push off the coast during the morning. The
stacked low lifting across the Great Lakes will remain in
control of our weather, bringing atypical post- frontal
southwesterly flow and thus a lack of the CAA we typically see
behind FROPAs. Subsidence aloft will bring predominantly settled
conditions despite the lack of significant low level airmass
change. The upper low aloft has enough strong lift associated
with it to not completely discount a rogue iso shower or two,
and kept slgt chc PoPs to account for this.
The strong upr low will finally rotate through or near E NC on
Sunday, again possibly squeezing out some sct/iso showers
despite the limited moisture, esp in the afternoon as atms
destabilizes. No changes to the chc to slgt chc shower, best
chances nrn zones closer to vcnty of upr low. Threat comes to
end by Sunday evening.
Monday through Wednesday...Subtropical high pressure is
expected to ridge into the area early next week, bringing rain-
free conditions and near to above normal temperatures. A
backdoor cold front may make an approach towards our region
during the period. This feature could be a focal point for
another round of precip for the region, but with
timing/evolution differences only going for slgt chc PoPs for
now. Temperatures will be about 5 to 10 degrees above normal for
the period.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
Short Term /through Fri/...
As of 1230 PM Thursday...VFR conditions expected thru the
evening with some increase in mid and highs clouds....S winds
will cont gust 20 to 25 kts. Later tonight gusty S winds cont
with most guidance showing a period of MVFR cigs developing
along with some sct prefrontal shra. Cigs will lift to VFR
later Fri morn and into the aftn, however sct shra/tsra will
cont with poss some pds of sub VFR. S winds will be quite strong
Fri with gusts to around 30kts mid to late morn thru the aftn.
More organized and poss severe storms expected aft 00z Sat.
Long Term /Friday Night through Monday/...
As of 305 PM Thu...Flying conditions deteriorate rapidly Friday
night with additional showers and thunderstorms impacting the
terminals at times. Pre-frontal wind gusts of around 30 knots
are still expected Friday evening. Severe storms producing very
strong winds are also a threat Friday night, along with Low
level wind shear. More settled (VFR) conditions will gradually
ensue again on Saturday and dominate through early next week.
&&
.MARINE...
Short Term /through Fri night/...
As of 245 PM Thursday...Very hazardous boating conditions
develop Fri and cont Fri night. S winds will cont to grad
increase tonight between approaching cold front and offshore
high pres. S winds 15 to 25 kts this evening will reach 20 to 30
kts late with seas to 6 to 9 feet by morn. Strong low lvl SSW
jet ahead of the approaching frontal system will move over the
region late Fri and Fri night with Gale to Storm force winds
expected. The strongest winds will be over the coastal wtrs from
Oregon Inlet to Cape Lookout Fri evening and this is where have
issued storm warning for winds gusts up to 50 kt. Winds shld be
in 25 to 35 kt range with gusts to 40/45 kts most other wtrs
and Gale Warnings have been issued. The strong winds will lead
to seas reaching 15 to 20 ft outer wtrs off Hatteras Island Fri
night.
Long Term /Sat through Tue/...
As of 310 PM Thu... The cold front will cross the waters
Saturday morning, and conditions will only slight improve
through the day Saturday and into Sunday, as gusty SW winds are
expected to continue in the SCA range, keeping seas elevated
above 6 ft until Sunday overnight into Monday morning, when
good boating conditions finally return by the beginning of the
work week.
&&
.TIDES/COASTAL FLOODING...
As of 245 PM Thu...The strong S winds will build waves in the
surf zone from Hatteras Island S to 8+ ft Fri aftn thru most of
Sat. Waves in surf zone could reach 10 ft Fri night for the S
facing beaches from Cape Hat S. This rough surf will likely lead
to some beach erosion and poss local overwash. The strong winds
will also increase wtr lvls over the northern Pamlico Sound
into the Roanoke/Croatan Sounds region Fri evening and Fri
night...Coastal Flood Advisories may be needed for the sound
side areas in this region in later fcsts.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 6 PM Friday to 4 AM EDT Saturday for NCZ047-
081-203.
High Surf Advisory from 1 PM Friday to 9 PM EDT Saturday for
NCZ195-196-199-204-205.
Wind Advisory from 6 PM Friday to 2 AM EDT Saturday for NCZ195-
199.
High Wind Warning from 8 PM Friday to 7 AM EDT Saturday for
NCZ204-205.
High Wind Warning from 8 PM Friday to 5 AM EDT Saturday for
NCZ196.
MARINE...Gale Warning from 8 PM Friday to 5 AM EDT Saturday for AMZ131-
136-137-230-231.
Gale Warning from 2 PM Friday to 8 AM EDT Saturday for AMZ135.
Storm Warning from 6 PM Friday to 6 AM EDT Saturday for AMZ152-
154.
Storm Warning from 6 PM Friday to 5 AM EDT Saturday for AMZ156.
Gale Warning from 8 PM Friday to 6 AM EDT Saturday for AMZ150.
Gale Warning from 11 AM Friday to 5 AM EDT Saturday for AMZ158.
&&
SYNOPSIS...MHX
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...TL/MS
AVIATION...RF/MS
MARINE...RF/MS
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Apr 18, 4:26 AM EDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 426 AM EDT Thu Apr 18 2019 NCZ196-204-205-190830- East Carteret-Ocracoke Island-Hatteras Island- 426 AM EDT Thu Apr 18 2019 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. A powerful cold front will impact the area Friday afternoon into Saturday morning, bringing strong winds and the potential for severe thunderstorms - with damaging wind gusts and isolated tornadoes the primary concern. Coastal flooding and large surf are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193>195-198-199-203-190830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- Northern Outer Banks- 426 AM EDT Thu Apr 18 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A powerful cold front will impact the area Friday afternoon into Saturday morning, bringing strong winds and the potential for severe thunderstorms - with damaging wind gusts and isolated tornadoes the primary concern. Coastal flooding and large surf are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:34 AM EDT | High Wind Watch | MHX | Carteret, Dare, Hyde | 12 hr |
| Apr 18, 3:52 AM EDT | Gale Watch | MHX | 11 hr | |
| Apr 18, 9:45 AM EDT | River Flood Warning | MHX | Pitt | 70 hr |
| Apr 18, 3:13 PM EDT | Wind Advisory | MHX | Carteret, Dare, Hyde, Onslow | 40 hr |
| Apr 18, 3:14 PM EDT | Gale Warning | MHX | 39 hr | |
| Apr 18, 3:14 PM EDT | Storm Warning | MHX | 33 hr | |
| Apr 18, 4:00 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 52 hr |
| Apr 18, 4:00 PM EDT | High Surf Advisory | MHX | Carteret, Dare, Hyde, Onslow | 53 hr |
Nearby
High Wind Warnings in North Carolina, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.